Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Free groups and handlebodies

Authors: J. J. Andrews and M. L. Curtis
Journal: Proc. Amer. Math. Soc. 16 (1965), 192-195
MSC: Primary 54.78
MathSciNet review: 0173241
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] V. K. A. M. Guggenheim, Piecewise linear isotopies and embedding of elements and spheres. I, II, Proc. London Math. Soc. (3) 3 (1953), 129-152.
  • [2] Barry Mazur, A note on some contractible 4-manifolds, Ann. of Math. (2) 73 (1961), 221–228. MR 0125574 (23 #A2873)
  • [3] R. Penrose, J. H. C. Whitehead, and E. C. Zeeman, Imbedding of manifolds in euclidean space, Ann. of Math. (2) 73 (1961), 613–623. MR 0124909 (23 #A2218)
  • [4] J. H. C. Whitehead, Simplicial spaces, nuclei and m-groups, Proc. London Math. Soc. (2) 45 (1939), 243-327.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78

Additional Information

PII: S 0002-9939(1965)0173241-8
Article copyright: © Copyright 1965 American Mathematical Society